MAUDE Adverse Event Report: ARTHROCARE CORP. PARAGON T2 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PARAGON T2 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC5531-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that, during a chondroplasty, using the paragon t2 icw the electrode came loose.The electrode was removed with a grasper.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h2: additional information on e1: facility's address.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, was not returned for evaluation.There was a relationship found between the device and the reported incident, as an image of the device was submitted by the customer.A review of the device history records for the device showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found that this device is not designed for mechanical displacement of tissue through applied force.One intra operative photo was provided and it shows a piece of metal coming out of the tissue.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.Visual inspection and functional testing could not be performed since the device was not returned for evaluation; however, the complaint was confirmed as the submitted image provide sufficient evidence to confirm.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: the tip of the device coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip, vigorous use against bony surfaces, or mechanical displacement of tissue through applied force.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
PARAGON T2 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11465380
Report Number3006524618-2021-00299
Device Sequence Number19820116
Product Code GEI
UDI-Device Identifier00817470003512
UDI-Public00817470003512
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberAC5531-01
Device Catalogue NumberAC5531-01
Device Lot Number2035176
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/17/2021
04/12/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date03/18/2021
04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR